MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number VA8064R
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left arm, the pta balloon allegedly ruptured circumferentially.Reportedly, the health care provider made a larger incision to remove the balloon and sheath as one unit.The procedure was concluded, and no further treatment was provided.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.The user's cordis 6fr sheath was also returned.A visual inspection found the catheter returned inserted through the sheath.A complete break to the proximal balloon bond was noted and the balloon material was bunched at the distal tip.The inner lumen was also noted to be stretched and with the proximal marker band dislodged.The user's sheath was also noted to be buckled and the damage was noted to the distal tip of the sheath.Therefore, the investigation is confirmed for a break at the proximal balloon joint, dislodgement of the proximal marker band, and sheath-related retraction issues.Although no circumferential rupture was noted in the balloon material, the investigation is conclusive for the reported rupture as the balloon was unable to be functionally tested due to the returned sample condition.It is possible that a rupture could have contributed to retraction issues through the sheath.Based on the returned sample condition, it is likely that retraction issues through the sheath contributed to the identified break and dislodgment.However, the definitive root cause for the reported rupture or identified retraction issue or break could not be determined based on the available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
VACCESS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8226690
Report Number2020394-2018-02290
Device Sequence Number2267028
Product Code DQY
UDI-Device Identifier00801741059872
UDI-Public(01)00801741059872
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVA8064R
Device Catalogue NumberVA8064R
Device Lot Number93UC0146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer06/03/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1